MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR
Model Number 470344-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The curved bipolar dissector instrument has been received for failure analysis evaluation; however, failure analysis is still pending.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a plastic part inside the curved bipolar dissector fell into the patient's abdominal cavity during surgery.The fragment was retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h3, h6, and h11.Device evaluation: intuitive surgical, inc.(isi) received the curved bipolar dissector instrument to perform failure analysis.The instrument was analyzed and found to have a broken bipolar yaw pulley near the grip.The broken piece was returned with the instrument, no missing parts.The components surrounding the break did not exhibit damage that would have contributed to the broken yaw pulley.

Brand Name
ENDOWRIST
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24859011
Report Number2955842-2026-21287
Device Sequence Number9036771
Product Code NAY
UDI-Device Identifier00886874112489
UDI-Public(01)00886874112489(10)N10171123
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470344-14
Device Catalogue Number470344
Device Lot NumberN10171123 0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown